Prednisone Rebound?

Discussion in 'Fibromyalgia Main Forum' started by Twain1973, Aug 25, 2003.

  1. Twain1973

    Twain1973 New Member

    Hi, I'm new here and thought I would see if anyone could help me out. I'm 30 and I have been Dx since 1997. I also have a Dx of Mixed Connective Tissue Disease. I spent the entire month of June with pain, fatigue, and a low grade fever. My Dr. did lots of test and surprise found no infection, etc. He put me on Prednisone for 8 weeks and I found some relief. I stopped taking the Prednisone last Tuesday and by Thursday I was having the worst flare of my life. I have spent the last few days in bed. Extreme pain in new places, overwhelming fatigue, more fevers, and I can't focus my thoughts and seem unable to think straight. Has anyone else experienced this reaction after stopping Prednisone? (I followed all the directions for stopping this Rx)

    If anyone has had this experience - please let me know. I'm beginning to think I have lost my mind.

    Thanks!
    amy
  2. IgotYou

    IgotYou New Member

    I thought I was some kind of weirdo because nobody else seemed to have any problem with it. I took it for 15 days, gained 10 pounds I can't lose, and have been going rapidly downhill ever since - the worst flare up I've had since before I gave up wheat. Frankly, if I was eating wheat right now this would be the worst flare up ever. It's freaking me out. I'm glad I'm not the only one!
  3. Cactuslil

    Cactuslil New Member

    Before diag. my doc put me on a short course of Pred. for my vocal chords which were being overworked (or so I thought). Same thing happened to me when it was taper time.

    However I got so bad my eyelids would not stay up and I began to really get seriously ill.

    My gent friend took me from a dinner engagement straight to the hospital. Adrenal insufficienty....from a 7-day deal?

    Okay,.Well on and on it went. In and out of the hospital all y ear long....I was a mess. Hurt so bad by them I did not even know I hurt or where. No joke.

    Then upon on more trip to the hospital, again taken by my gent. friend, a neurologist waltzed in added imitrix to the IV and BAAMMM! I realized I had been in the throws of a major migraine...hadn't had one in 15 years!

    For 6 more years I took Pred. then 10 months ago I gained 100 lbs in less than 6-weeks...full blown Cushings!!
    ]
    I said no more! The many diag. were in, the 6-yr battle for disability finally won...I decided I WOULD lay the Pred down or die trying.

    This is the beginning of the tenth month Pred. free. I've lost 70 lbs. The buffalo hump is pretty much gone. I'm urinating on my own (thanks to diabetes which worsened but showed my own endocrine system was beginning to function).

    My hips are pretty much shot, knee's are gone (doc suggested surg.); I said not yet. I am in a full powerchair as my upper body strength went somewhere (?)_the list goes on but I am on my way to getting that poison out of my blood stream. Takes atleast 18 months. Can't get a good sed rate or even determine the extent or type of arthritis/collagen disease I have until then...Don't misunderstand me...some illness', such as Hep. C there is no choice, it is Pred. or die (my mother has this).

    I don't know what happened in 7-days. I know I hit the skids, my autoimmune system went bizerk, and my life plan I dreamed of as I carried my dear, dear son was forever altered. As a musician I played til I all but killed myself.

    I have heard getting off steroids is the hardest thing to do; it took my getting Cushings and my appearance went from Playboy Bunny to Monster who scared children..no joke.

    Hang tough. It will be worth it in the final analyst BUT should you have to take it ie. Krohns or some others, be brave, take heart you are loved and step by step you will find your way. Love CactusLil;'
  4. Wolverine

    Wolverine Member

    battle going on in my mind as to HOW i could take some cortisone without the awful side effects. Im CFS/FM with so little energy that i cant leave the house alot of days, and some i cant get off the bed. I get low blood pressure, low blood sugar and feel feint at the slightest thing. Terrible muscle & joint pain all over etc etc. Of all the super natural products, formulas and drugs ive tried, nothing gives me so much energy, stamina and as you mention that sense of being almost "normal" or feeling human again, as cortisone. Pred used to do it but now it just whacks my brain right out as im really multiple chemically sensitive. Hydrocortisone however, gives me that amazing feeling that i can FUNCTION again and no more pain in most of the body. Also, when im on it, i can go out to the shops and actually stay there for hours and walk around instead of being there for 10 minutes and feeling so weak that i mite have heart failure and have to go straight home. The prob is the same though, even if i take 2mg of HC a day i get the energy, but soon as i stop it, i get terribly weak and sore all over - worse than when i started it! I can barely move off the bed for days i feel so weak inside after it. It must shut my adrenals down quick - even that tiny dose! SIGH! Its always one thing for another with alot of us.

    Hugz all, Chris.